MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL FLEXIBLE ENDOSCOPIC CANN 10MM; BIT, DRILL

SMITH & NEPHEW, INC. DRILL FLEXIBLE ENDOSCOPIC CANN 10MM; BIT, DRILL
Model Number 7209739
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during an acl surgery, the 10mm clancy flexible drill broke inside the patient.Broken pieces were removed with tweezers.Then surgeon repeated the same technique with a new pin and reamer through a slightly different portal and it went perfectly from there.The procedure was successfully completed without significant delay and no patient injuries reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3,h6: a 7209739 flexible 10mm endoscopic cannulated drill was used for treatment but was not returned.This item reported is a reusable instrument.The complaint was confirmed by the dr who said that his portal placement was too high and required the reamer/pin to bend too much.He later adjusted his portal and completed tunnel preparations with no incident.Physical evaluation was limited with no item returned.Factors that may affect device performance include: device ability, implant location and tissue condition.Review of instruction for use documentation contains precautionary statements and recommendations for proper use of product.Influences that could compromise product performance or integrity that are unrelated to manufacture include: 1) instrument blade dulling.Lack of recommended maintenance.2) entanglement with another instrument or device.3) incompatible force or torque applied.Per instructions for use: ¿this is a limited reuse device based upon the sharpness of the drill tip.Use of drills with that have worn or dull tips can result in breakage.As with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure¿.Complaint history review for three years prior indicated similar allegations for the product code reported.Batch review was unattainable without a valid lot number provided.Product met specifications upon release to distribution.

Brand Name
DRILL FLEXIBLE ENDOSCOPIC CANN 10MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9720103
Report Number1219602-2020-00227
Device Sequence Number13541859
Product Code HTW
UDI-Device Identifier03596010541970
UDI-Public03596010541970
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209739
Device Catalogue Number7209739
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer03/13/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1